Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 59, NWS Midland/Odessa, TX

May 12, 20086 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 12, 2008, 5:58 AM CDT for 6 counties in Texas. It took effect at May 12, 2008, 10:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 5:58 AM CDT (10:58 UTC)
In effect from
May 12, 2008, 10:00 AM CDT
Expired
May 13, 2008, 1:00 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3284 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 121058
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 AM CDT MON MAY 12 2008

...A RED FLAG WARNING IS IN EFFECT THIS MORNING THROUGH THIS
EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW
MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN CORRIDOR...
AND THE NORTHWEST PERMIAN BASIN...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER
TRANS PECOS...AND THE VAN HORN CORRIDOR FOR TUESDAY MORNING INTO
TUESDAY EVENING...

.DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TODAY NORTH OF A LINE FROM NEAR VAN HORN...TO KERMIT...TO LAMESA.
WEST AND SOUTHWEST DOWNSLOPE WINDS OF 20 TO 30 MPH IN THE PLAINS
WILL HELP TO DRIVE RH/S DOWN TO NEAR 10 PCT. WHILE WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE VAN HORN AREA FROM
50 TO 60 MPH IN THE GUADALUPE MOUNTAINS. VERY HIGH FIRE DANGER
WILL CONTINUE. ANOTHER CRITICAL FIRE WEATHER DAY WILL BE POSSIBLE
AS THE DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE ON
TUESDAY. 

NMZ115-TXZ057>059-121900-
/O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0300Z/
/O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/
/O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
558 AM CDT MON MAY 12 2008 /458 AM MDT MON MAY 12 2008/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH AND TEMPERATURES IN THE
90S WILL RESULT IN MINIMUM HUMIDITIES BELOW 10 PERCENT BEGINNING
THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE
DANGER WILL REMAIN VERY HIGH. WINDS WILL SUBSIDE OVERNIGHT BUT
SIMILAR CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-121900-
/O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0600Z/
/O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0600Z/
/O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
458 AM MDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MDT TONIGHT...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AND
TEMPERATURES IN THE 80S WILL RESULT IN MINIMUM HUMIDITIES BELOW
10 PERCENT BEGINNING THIS MORNING AND CONTINUING INTO THIS
EVENING. IN ADDITION...FIRE DANGER REMAINS VERY HIGH. WINDS WILL
SUBSIDE OVERNIGHT BUT SIMILAR CONDITIONS ARE EXPECTED AGAIN ON
TUESDAY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ074-121900-
/O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/
/O.NEW.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/
DAVIS/APACHE MOUNTAINS AREA-
558 AM CDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH AND TEMPERATURES IN THE
90S WILL RESULT IN MINIMUM HUMIDITIES BELOW 10 PERCENT BEGINNING
THIS MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE
DANGER WILL REMAIN VERY HIGH. WINDS WILL SUBSIDE OVERNIGHT BUT
SIMILAR CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.


$$

TXZ045-050-060-067-121900-
/O.UPG.KMAF.FW.A.0054.080512T1500Z-080513T0300Z/
/O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/
GAINES-ANDREWS-WINKLER-WARD-
558 AM CDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

WEST WINDS OF 20 TO 25 MPH AND TEMPERATURES IN THE 90S WILL
RESULT IN MINIMUM HUMIDITIES NEAR 10 PERCENT BEGINNING THIS
MORNING AND CONTINUING INTO THIS EVENING. IN ADDITION...FIRE
DANGER WILL REMAIN VERY HIGH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ046-121900-
/O.NEW.KMAF.FW.W.0059.080512T1500Z-080513T0300Z/
DAWSON-
558 AM CDT MON MAY 12 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

WEST WINDS OF 15 TO 25 MPH AND TEMPERATURES IN THE 90S WILL RESULT
IN MINIMUM HUMIDITIES NEAR 10 PERCENT BEGINNING THIS MORNING AND
CONTINUING INTO THIS EVENING. IN ADDITION...FIRE DANGER WILL
REMAIN VERY HIGH.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
1 follow-up statement
000 
WWUS84 KMAF 121902
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CDT MON MAY 12 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT MDT FOR THE
GUADALUPE AND IN EFFECT UNTIL 10 PM CDT DAVIS MOUNTAINS...THE
SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN
CORRIDOR... AND THE NORTHWEST PERMIAN BASIN...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE MARFA PLATEAU...THE SOUTHEAST NEW MEXICO 
PLAINS...THE UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR FOR
TUESDAY MORNING INTO TUESDAY EVENING...

.DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS NORTH OF A LINE
FROM NEAR VAN HORN...TO KERMIT...TO LAMESA WILL PERSIST INTO THE
MID EVENING AS WESTERLY DOWNSLOPE WINDS OF 20 TO 30 MPH IN THE
PLAINS DIMINISH. MOUNTAIN WINDS OF 25 TO 35 MPH WITH GUSTS FROM 
45 TO 60 MPH WILL BE SLOWER TO DECREASE. YET ANOTHER CRITICAL FIRE
WEATHER DAY WILL BE POSSIBLE TUESDAY ACROSS THE SOUTHEAST PLAINS
AND THE TRANS PECOS WITH DRY...WINDY CONDITIONS...AND VERY HIGH
FIRE DANGER ARE EXPECTED.

NMZ115-TXZ057>059-074-130500-
/O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0300Z/
/O.CON.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-
202 PM CDT MON MAY 12 2008 /102 PM MDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

SOUTHWEST AND WEST WINDS OF 20 TO 25 MPH WITH A FEW GUSTS NEAR 35
MPH AND MINIMUM HUMIDITIES BELOW 15 PERCENT WILL PERSIST INTO MID
EVENING. FIRE DANGER REMAINS VERY HIGH AND POOR RECOVERY IS
EXPECTED OVERNIGHT. 

MORE CRITICAL WEATHER CONDITIONS ARE EXPECTED TUESDAY WITH SINGLE
DIGIT HUMIDITY EXPECTED TO BE MORE WIDESPREAD AND A FIRE WEATHER
WATCH HAS BEEN ISSUED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-130500-
/O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0600Z/
/O.CON.KMAF.FW.A.0055.080513T1500Z-080514T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
102 PM MDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 45 TO 60 MPH AND HUMIDITIES
BELOW 10 PERCENT BEGINNING WILL BE SLOW TO SUBSIDE THIS EVENING
AND THE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
THE EVENING. FIRE DANGER REMAINS VERY HIGH AND POOR RECOVERY IS
EXPECTED OVERNIGHT.  

MORE CRITICAL WEATHER CONDITIONS ARE EXPECTED TUESDAY WITH SINGLE
DIGIT HUMIDITY EXPECTED TO BE MORE WIDESPREAD AND A FIRE WEATHER
WATCH HAS BEEN ISSUED.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045-046-050-060-067-130300-
/O.CON.KMAF.FW.W.0059.000000T0000Z-080513T0300Z/
GAINES-DAWSON-ANDREWS-WINKLER-WARD-
202 PM CDT MON MAY 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

WEST WINDS OF 20 TO 25 MPH WITH A FEW GUSTS TO NEAR 35 MPH AND 
MINIMUM HUMIDITIES NEAR 10 PERCENT HAVE RESULTED IN CRITICAL FIRE
WEATHER CONDITIONS TODAY AND POOR RECOVERY IS EXPECTED THROUGH
MID EVENING. THE FIRE DANGER IS VERY HIGH. THESE CONDITIONS WILL
DIMINISH THIS EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 4:12 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 12, 4:12 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT MON MAY 12 2008

.DISCUSSION...
CURRENT WV IMAGERY SHOWS AN UPPER LOW NEAR IDAHO IS GRADUALLY
SINKING SOUTH. THIS FEATURE WILL CAUSE MID LEVEL WESTERLY FLOW TO
INTENSIFY THIS AFTERNOON. WENT AHEAD AND UPGRADED THE HIGH WIND
WATCH TO A WARNING FOR GDP TODAY BUT IT WILL BE A MARGINAL EVENT.
NOT EXPECTING GUSTS TO REACH 60 MPH BUT SUSTAINED WINDS ABOVE 40
MPH IS MUCH MORE LIKELY. TOMORROW COULD SEE MORE OF THE SAME SO
ISSUED A HIGH WIND WATCH FOR THAT TIME PERIOD.

INCREASING SOUTHWEST SURFACE WINDS WILL PUSH A DRYLINE INTO THE
CENTRAL BASIN TODAY. THE DRYLINE WILL RETREAT WEST OVERNIGHT...BUT
WILL SHARPEN UP TUESDAY AND RAPIDLY PUSH EAST. THE DRYLINE WILL
AGAIN RETREAT TUESDAY NIGHT BUT SHOULD BECOME ACTIVE THANKS TO THE
APPROACHING UPPER LOW FROM NEW MEXICO. THE POSITION OF THE DRYLINE
WILL GREATLY DETERMINE POPS...BUT WITHOUT A DOUBT THE BEST CHANCES
WILL BE IN THE EAST. WENT AHEAD AND ADDED MENTION OF SEVERE
THUNDERSTORMS IN LINE WITH SPC REASONING IN THE SWODY2.

IT IS SOMEWHAT REASSURING TO SEE THE GFS COMING MORE IN LINE WITH
THE ECMWF THIS PACKAGE AND WAS ABLE TO FOLLOW IT MORE CLOSELY THAN
LAST NIGHT. DO NOT LIKE BLANKETING POPS FOR A 48 HOUR PERIOD FROM
TUE NIGHT INTO THU NIGHT BUT TIMING ISSUES WITH THE VARIOUS S/W
TROUGHS MOVING THROUGH THE NORTHERLY UPPER FLOW YIELDS LITTLE
CHOICE. TEMP FORECASTING ALSO VERY DIFFICULT WITH ALTERNATING
PERIODS OF CAA AND CLOUDS SO GENERALLY STAYED CLOSE TO MEX FOR
THIS FORECAST.

&&

.FIRE WEATHER...
UPGRADED THE FIRE WEATHER WATCH TO A WARNING AND WILL ISSUE
ANOTHER WATCH FOR TOMORROW WITH AGAIN VERY DRY CONDITIONS. THE
MAIN QUESTION TOMORROW WILL BE THE WIND SPEEDS SO STARTED THE
WATCH OFF CONSERVATIVELY WITH ADDITIONAL COUNTIES POSSIBLY BEING
ADDED AT A LATER TIME. EXPECT EXCELLENT MOISTURE RECOVERY EAST OF
THE PECOS TONIGHT AND TOMORROW NIGHT WITH POOR RECOVERY OUT WEST.
FIRE WEATHER WILL BE PUT ON HOLD WEDNESDAY WITH THE PASSAGE OF A
STRONG FRONT WHICH BEGINS A PERIOD OF COOLER WEATHER...INCREASED
MOISTURE...AND THE POSSIBILITY FOR PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  65  93  61  /  10   0  10  30
CARLSBAD NM                94  56  91  56  /   0  10  10  20
DRYDEN TX                  94  66  96  68  /  10  10  10  30
FORT STOCKTON TX           96  67  97  62  /  10  10  10  20
GUADALUPE PASS TX          84  59  82  50  /   0   0   0  20
HOBBS NM                   94  56  91  54  /  10  10  10  20
MARFA TX                   88  53  90  51  /  10  10  10  20
MIDLAND INTL AIRPORT TX    92  65  92  57  /  10  10  10  30
ODESSA TX                  92  66  93  59  /  10  10  10  30
WINK TX                    99  59  99  57  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     FIRE WEATHER WATCH FROM 9 AM TO 10 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 11 PM CDT /10 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

     HIGH WIND WATCH FROM 10 AM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...ANDREWS...DAWSON...
     GAINES...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

10
Hazardous weather outlook, May 12, 4:23 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT MON MAY 12 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-130930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
423 AM CDT MON MAY 12 2008 /323 AM MDT MON MAY 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITY AND WARM
AFTERNOON TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TODAY. THESE VERY DRY AND WINDY CONDITIONS WILL INCREASE THE
POTENTIAL FOR DANGEROUS WIND-DRIVEN WILDFIRES TODAY.

VERY STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS
TODAY. SOUTHWEST WINDS GUSTING UP TO 60 MPH ARE LIKELY ACROSS THE
GUADALUPE MOUNTAINS...INCLUDING ALONG HIGHWAY 62/180 THROUGH
GUADALUPE PASS...THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASINGLY STRONG SOUTHWEST WINDS WILL COUPLE WITH A VERY DRY
AND WARM AIR MASS IN PLACE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:57 AM CDTHigh Wind WatchMAFEddy22 hr
May 12, 5:57 AM CDTHigh Wind WarningMAFEddy15 hr
May 12, 5:58 AM CDTFire Weather WatchMAF23 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.